Alert archive / California / Gale Warnings in 2022
Gale Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 20, 2022, 2:11 AM PST. It took effect at Jan 21, 2022, 3:05 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2022, 2:11 AM PST (10:11 UTC)
- In effect from
- Jan 21, 2022, 3:05 AM PST
- Expired
- Jan 21, 2022, 2:29 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
082 WHUS76 KEKA 201011 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 211 AM PST Thu Jan 20 2022 PZZ470-201815- /O.EXT.KEKA.SC.Y.0009.220120T2300Z-220121T1400Z/ /O.UPG.KEKA.GL.A.0002.220121T1100Z-220122T0000Z/ /O.NEW.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 211 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, from 3 PM this afternoon to 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-201815- /O.EXT.KEKA.SC.Y.0008.000000T0000Z-220121T1400Z/ /O.UPG.KEKA.GL.A.0002.220121T1100Z-220122T0000Z/ /O.NEW.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 211 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-201815- /O.EXB.KEKA.SC.Y.0009.220120T2300Z-220121T1800Z/ Pt St George to Cape Mendocino out 10 nm- 211 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-201815- /O.EXT.KEKA.SC.Y.0009.220120T2300Z-220121T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 211 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM this afternoon to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
340 WHUS76 KEKA 201635 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 835 AM PST Thu Jan 20 2022 PZZ470-210045- /O.CON.KEKA.SC.Y.0009.220120T2300Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 835 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, from 3 PM this afternoon to 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-210045- /O.CON.KEKA.SC.Y.0008.000000T0000Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 835 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-210045- /O.CON.KEKA.SC.Y.0009.220120T2300Z-220121T1800Z/ Pt St George to Cape Mendocino out 10 nm- 835 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM this afternoon to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-210045- /O.CON.KEKA.SC.Y.0009.220120T2300Z-220121T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 835 AM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM this afternoon to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
616 WHUS76 KEKA 202301 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 PM PST Thu Jan 20 2022 PZZ470-210715- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-210715- /O.CON.KEKA.SC.Y.0008.000000T0000Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-210715- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-220121T2200Z/ Pt St George to Cape Mendocino out 10 nm- 301 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-210715- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220121T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 301 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
553 WHUS76 KEKA 210425 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 825 PM PST Thu Jan 20 2022 PZZ470-211230- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 825 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 7 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-211230- /O.CON.KEKA.SC.Y.0008.000000T0000Z-220121T1400Z/ /O.CON.KEKA.GL.W.0003.220121T1400Z-220121T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 825 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 2 PM PST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 12 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 6 AM to 2 PM PST Friday. For the Small Craft Advisory, until 6 AM PST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-211230- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220121T2200Z/ Pt St George to Cape Mendocino out 10 nm- 825 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-211230- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220121T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 825 PM PST Thu Jan 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
217 WHUS76 KEKA 211105 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 305 AM PST Fri Jan 21 2022 PZZ470-211915- /O.CAN.KEKA.SC.Y.0009.000000T0000Z-220121T1400Z/ /O.EXT.KEKA.GL.W.0003.220121T1105Z-220122T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PST Fri Jan 21 2022 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts to 40 kt and seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 6 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ475-211915- /O.CAN.KEKA.SC.Y.0008.000000T0000Z-220121T1400Z/ /O.EXT.KEKA.GL.W.0003.220121T1105Z-220122T0200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PST Fri Jan 21 2022 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts to 40 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-211915- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-220122T0500Z/ Pt St George to Cape Mendocino out 10 nm- 305 AM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-211915- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-220122T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 305 AM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
270 WHUS76 KEKA 211608 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 808 AM PST Fri Jan 21 2022 PZZ470-475-220015- /O.CON.KEKA.GL.W.0003.000000T0000Z-220122T0200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 808 AM PST Fri Jan 21 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-220015- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220122T0500Z/ Pt St George to Cape Mendocino out 10 nm- 808 AM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-220015- /O.CON.KEKA.SC.Y.0009.000000T0000Z-220122T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 808 AM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
226 WHUS76 KEKA 212229 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 229 PM PST Fri Jan 21 2022 PZZ470-475-220300- /O.CAN.KEKA.GL.W.0003.000000T0000Z-220122T0200Z/ /O.NEW.KEKA.SE.W.0002.220121T2229Z-220122T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Fri Jan 21 2022 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Very steep and hazardous seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-220300- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-220122T0300Z/ Pt St George to Cape Mendocino out 10 nm- 229 PM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-220300- /O.EXT.KEKA.SC.Y.0009.000000T0000Z-220122T0300Z/ Cape Mendocino to Pt Arena out 10 nm- 229 PM PST Fri Jan 21 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 7 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 19, 2:33 PM PST, 11 hours 38 minutes earlier.
Area forecast discussion, Jan 19, 2:33 PM PST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
233 PM PST Wed Jan 19 2022
.SYNOPSIS...The Redwood Coast will continue see a more pronounced
marine influence with low clouds and fog at times while the
Mendocino Coast will see a little less except during the late
night and early morning hours. Otherwise, high pressure will allow
for mainly dry weather to prevail, with warming temperatures and
more sunshine late week and through the weekend...along with
pleasant winter weather across the Interior.
&&
No major weather issues to contend with under winter time High
Pressure Ridging aloft. A weak depression will slide over the
ridge tonight allowing for increased marine layer cloudiness along
the Redwood Coast but drier air should mix in by Thursday
afternoon on the heels of some northerly onshore breezes. High
temperatures will begin to warm on Thursday as well, with mid to
upper 50s along most of the coast and 60s throughout the inland
valleys. Friday through the weekend will see the northeast Pacific
upper- level ridge amplify and build along the West Coast, while
strong surface high pressure shifts across the Pacific Northwest
and into the Great Basin. So the dry and pleasant weather pattern
continues and will likely even improve along the Mendocino and
Redwood Coast this weekend as strengthening offshore flow,
especially aloft later Friday into Saturday, will be aided by an
upper trough dropping southward from eastern Oregon across Nevada.
East to northeast- facing mountain ridges, particularly across
southern portions of Lake County and Mendocino County, may catch
some gusts of 30 to 40 mph Friday night into Saturday morning.
Most valleys and coastal areas will be sheltered and decouple
enough to stay calmer, allowing for cool morning lows through the
weekend. The offshore flow will bring increasingly dry air,
allowing for widespread sunshine and unseasonably warm afternoon
temperatures. Highs breaking 70 degrees are possible around Ukiah,
with 60s likely even at the beaches Saturday and Sunday. It does
not appear like much will change with the overall pattern heading
through next week. The ridge may begin to weaken a little, and
retrograde to the west. That should continue to support general,
weak offshore flow, with only light onshore breezes each
afternoon, and likely continued sunny skies much of the time next
week. Dry weather is essentially assured with this pattern. There
are signs that heights will begin to fall more consistently to our
north, with a deeper upper trough settling in around the Gulf of
Alaska by late week. If long range guidance can be trusted, that
trough could continue to settle southward toward the western
United States heading into early February, which would result in
colder temperatures and some rounds of precipitation returning to
our region...but confidence remains low on any appreciable precip
yet. /AAD/JT
&&
.AVIATION...Marine stratus will continue to linger off the coast
throughout the rest of today. CEC and ACV are projected to alternate
between VFR to IFR/LIFR throughout the rest of the afternoon.
However, by this evening, the marine layer is projected to push more
onshore causing low ceilings and visibility more consistently at
coastal terminals. Models show that the marine stratus will push
back off shore by late tomorrow morning. Interior valley fog or low
clouds are not projected to be a concern tonight, but there could be
the potential for some ground fog around UKI just before sunrise.
&&
.MARINE...A high pressure system will continue to dominate the
Northeastern Pacific throughout the weekend. Due to the high
pressure system pushing eastward, northerly winds will continue to
increase throughout the southern coastal waters, especially the
southern outer waters. Tonight winds are projected to increase to a
fresh or even strong breeze in most of the southern outer coastal
waters. Winds will be more of a strong breeze right at Cape
Mendocino as the northerly winds whip around the cape. Strong
northerly breezes are expected to propagate into the northern outer
waters by Thursday afternoon. Sustained winds in the outer waters
are expected to increase to near gales throughout Thursday afternoon
as well. By Friday morning, gale force gusts are expected in the
outer waters. Gusts in the northwest sector of the northern outer
waters could be close to strong gales into Friday afternoon.
Throughout Saturday, a low pressure system is projected to develop
along the Northern California coast. This will cause the winds to
decline into Sunday. Light breezes will dominate the coastal waters
going into next week.
Seas begin to build by tonight as the northerly winds pick up. As
the current long period westerly swell dies out, another long period
westerly swell will move into the coastal waters to replace it.
Friday morning, sea heights are expected to build as a result of the
combined wind waves and swell. Wave heights are anticipated to be
between 10 to 12 feet into Friday morning. Sea heights are forecast
to drop Saturday morning and continue to fall until Sunday afternoon
when yet another long period westerly swell begins to push into the
coastal waters.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from late Thursday night through Friday
afternoon for PZZ470-475.
Small Craft Advisory from 3 PM Thursday to 3 AM PST Friday
for PZZ455-470.
Small Craft Advisory from 10 PM this evening to 3 AM PST
Friday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jan 19, 3:48 AM PST, 22 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 348 AM PST Wed Jan 19 2022 CAZ101>115-201200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 348 AM PST Wed Jan 19 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.